2013 Program

Previous

2013 Program was the same for Alligators (18 years and over) and Hatchlings (8 - 18 years)

Date: 5th-6th July 2013

Place: Southbank Institute of Technology, 66 Ernest Street, South Brisbane,  Qld, 4101

Registration:

Credit Card - your Payments are now integrated into the PayPal link on your registration form.

Registration Form:   PayPal (Credit Card facility)  — if link is broken — copy and paste this into your browser: https://cyaconference.wufoo.com/forms/z7p7p9/

Cash: Direct Transfer/Bank Deposit: 

Registration Form:  Cash - Cheques, deposits, direct transfers — if link is broken copy and paste this into your browser: https://cyaconference.wufoo.com/forms/z7p7r3/

And see Payments Page for bank and postage details for this option.


Program:

Friday 5th July 2013:

Hotel - Various rates - Cash - 28th June: The hotel allocation for CYA is now full and no more rooms can be booked through our corporate rate. 

CYA Conference has secured rooms at the Diana Plaza Hotel for the same rate for delegates that we are getting for presenters if booked through CYA Conference. 


Networking CYA Conference Evening - Friday 5th July 2013:
 Cash - $70.00 or  PayPal $72.50 

To be held at: "66 On Ernest" which is Level 2 C Block at Southbank Institute of Technology (TAFE), 66 Ernest Street, South Brisbane.

Time: 6pm for 6.30 start - And 9pm we need to vacate the premises as the TAFE student are catering our conference the next day.

Although this a networking evening, we will have an auction on the night of items donated and a portion of the ticket price will be donated towards awareness of literacy and numeracy in Zimbabwe, with The Mother Africa Trust. 



Saturday 6th July 2013:   CYA Conference 2013 

Held at: Southbank Institute of Technology (TAFE), 66 Ernest Street, South Brisbane.(Block TBA)

Alligators: Full Day Conference: Cash - $220.00 - PayPal $227.50 
Concession Price: Cash $190.00  - PayPal $196.00 

Hatchlings: Full Day Conference.  Cash - $165.00 - PayPal $170.00  
No Concession Price.
Hatchling Parent Catering Pack (if Required): Cash $45.00 - PayPal $46.50 

Program for 6th July 2013 - To download a PDF File of this Program Press Here 

Note: While every care is taken in confirming this Program, it is subject to change without notice if circumstances beyond our control dictate. 

Time                 Duration             Studio & Workshop/Masterclass/Presenter

08:00-08:15      15 minutes         Registration & Morning Coffees

08:15-08:50       35 minutes         Conference Opening, Competition Winners Announcement.

08:50-09:20       30 minutes         Studio 1 - All Attending - Slashings Of Editors~ 
                                                            Editor Etiquette…what editors expect and don't like to see -  Editors: TBA

9:25-10:10         45 minutes :       

                             Studio 1: Pamela Rushby
                                               Your Elevator Pitch 
~ How to pitch/how to submit your book.

                             Studio 2: Serena Geddes - (90 minute Masterclass)
                                               What Mickey Mouse couldn’t teach me ~ 
                                               Picture books and how I started, tips and techniques, interpreting text, learn the basics of expression to            
                                               develop your own characters. A brief introduction to traditional animation with some original art from my
                                               days at Disney. 
Requirements: Please bring a sense of humour and your imagination!

                             Studio 3: Brian Falkner (Extended 3 Hrs Master Class)
                                               To Kill a Mockingjay ~ (Lessons for writers from the Hunger Games trilogy)

10:15-10:30      15 minutes      Morning Tea

10:30-11:15      45 minutes:     
                             Studio 1: Jackson Pearce ~
                                               Everything I love about YA.
  

                             Studio 2: Serena Geddes ~ (90 minute Masterclass)
 
                                             What Mickey Mouse couldn’t teach me ~                                             
                                               Picture books and how I started, tips and techniques, interpreting text, learn the basics of expression to                     
                                               develop your own characters. A brief introduction to traditional animation with some original art from my
                                               days at Disney. 
Requirements: Please bring a sense of humour and your imagination!    

                             Studio 3: Brian Falkner ~(Extended 3 Hrs Master Class) 
                                               To Kill a Mockingjay ~ (Lessons for writers from the Hunger Games trilogy)

11:20 – 12:50    90 minutes:        
                              Studio 1: Tristan Bancks.
                                                Story Scrapbook ~ 
                                                A free contemporary storytelling tool for Mac and PC lets you bring together images, video, music, text
                                               and web grabs on virtual pages, making creative writing interactive and fun. It is based on my own
                                               multimedia-fuelled writing process, bringing the writing process alive for people who think visually
                                               interactively and aurally, as well as textually. Story Scrapbook lets you tell stories your way.                             
                                               (See note on Tristan's presenter page for loading this software.)                                

                              Studio 2: Judy Horacek ~ (90 minute Masterclass) 
                                                Cartoons and Characters 

                              Studio 3: Brian Falkner ~ (Extended 3 Hrs Master Class Continued) 
                                               To Kill a Mockingjay
~ (Lessons for writers from the Hunger Games trilogy)

12:55 - 1:45        50 Minutes      Lunch

1:45 – 3:15          90 minutes         
                               
Studio 1: Mark Carthew 
                                                 Storyboarding ~
 Practical tips for a 24 or 32 page children's book. - 

                               Studio 2: James Foley~ 
                                                Creating characters ~ Requirements: Please bring aprons. You are doing sketching and paper clay
                                                modelling – you could get messy…) -

                               Studio 3: Jackson Pearce~ (Extended 2.15 Hrs Master Class)
                                                 Social Media 

3:20 – 3:35          15 minutes         Afternoon Tea

3:35 - 4:20           45 minutes               
                               Studio 1: Goldie Alexander ~ 
                                                 How to keep going in spite of not becoming the next JK Rowling

                               Studio 2: Anne Hamilton, Rowena Beresford, Rochelle Manners ~ 
                                                 Is 'edgy' the only choice for YA authors? 
                                                 With the increase in darker/edgier young adult fiction, it is easy to think if you want to be a successful
                                                  author you need to follow the same path. But there are viable alternatives. Discover the markets looking
                                                  for something different, including their potential readership, how to access them, and what they are 
                                                 looking for in this interesting panel discussion. 

                               Studio 3: Jackson Pearce~ (Extended 2.15 Hrs Master Class)
          
                                     Social Media 

4:25 - 4:50           25 minutes        
                               Studio 1: Dimity Powell, James Foley, Alison Stegert, Renée Treml, Deb Gilmartin ~ All Attending

                                                 CYA Success Stories 

4:50 - 5.00           10 Minutes    
                               Studio 1: Close of CYA Conference  ~
All attend as your conference registration number could win a prize.


Editor/Agent/Industry Professional Appointments:
 These are additional to the cost of Conference if you require one. 

Cost of Editor/Agent Appointments: 
 Cash $95.00 or PayPal $98.00 

Pitches of 15 minutes maximum. Actual pitch times to be notified. These happen through out the day

We will endeavour to accommodate your first choice, however, these will be a first in, first served process, with preferences given to those attending the CYA Conference, and those only pitching, given second option.

Pre-reading Requirement - for all Children’s or Young Adults Manuscripts & illustration Work and Web Sites/Blogs:- 
Picture books: 2 texts
or Novels: 10 pages + synopsis,
or Illustrations: 4 – 5 samples.
Web site development: Your web site/Your blog site.

Work must be emailed to info@cyaconference by 14th June 2013.

(You can take it that you have your 1st choice if you have not heard from us by 14th June 2013 to tell you otherwise.)

Times for your editor/agent sessions will be emailed to you one week before conference.

Editors, Agents and Industry Professionals On site are:    

Editors

Leonie Tyle - limited places left to book

Claire Craig - Pan Macmillan - limited places left to book

Rochelle Manners - Wombat Books - limited places left to book

Sophia Whitfield - New Frontier Publishing  - limited places left to book

Dr David Reiter - IP (Interactive Publications Pty Ltd) -limited places left to book

Kristina Schulz -  University of Queensland Press (UQP) - Booked Out

Agent:

Alex Adsett - limited places left to book

Web Designer:

Rebecca Timmis  - (Web design is new  this year:  Sign up to have your web site critiqued by Rebecca Timmis, who is a web designer, as well as an author. How can your web site work harder? Are search engines finding your website or blog? What does your website need to give it that extra little 'oomph'? Rebecca will give you a written report on tips on how to strengthen your content, insights into how to improve it, links to apps to make it look better and work harder for you. During your 15 minute face to face session, Rebecca will discuss this report and respond to any of your questions.)

Onsite Parking:  Cash - $12.00 -PayPal $13.50 

There is parking onsite at a cost on 6th July 2012, a disk to display on your dashboard will be emailed to you a week before conference. The disks are numbered, and there is onsite security.


Registration:

Credit Card - your Payments are now integrated into the PayPal link on your registration form.

Registration Form:   PayPal (Credit Card facility)  - if link is broken - copy and paste this into your browser: https://cyaconference.wufoo.com/forms/z7p7p9/

Cash: Direct Transfer/Bank Deposit: 

Registration Form:  Cash - Cheques, deposits, direct transfers - if link is broken copy and paste this into your browser: https://cyaconference.wufoo.com/forms/z7p7r3/

And see Payments Page for bank and postage details for this option.


Disclaimer: 

While all speakers and tutors have confirmed their appearance, no responsibility can be accepted for any changed circumstances which are beyond our control.

Refund Policy:

CYA will refund conference costs, less administration fees of $40.00 if notice of cancellation is received in writing before 1st June. A 50% refund, less $40.00 administration fee, will apply if cancellation is received in writing before 21st June. No refunds will be considered for cancellation notices received by CYA after 1st July. (Extenuating circumstances are reviewed on an individual basis.)

hatchlingLogo small2011Becket


  


Photography Permission:

 photographer will be in attendance at the CYA Conference. The purchase of a ticket implies permission to use the photos for archival and marketing purposes.

W

       © QMSA Holding Pty Limited 2017